Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/741

Title: Three-dimensional water-wave scattering in two-layer fluids
Authors: Cadby, Jonathan R.
Linton, C.M.
Issue Date: 2000
Abstract: We consider, using linear water-wave theory, three-dimensional problems concerning the interaction of waves with structures in a fluid which contains a layer of finite depth bounded above by a free surface and below by an infinite layer of fluid of greater density. For such a situation time-harmonic waves can propagate with two different wavenumbers K and k. In a single-layer fluid there are a number of reciprocity relations that exist connecting the various hydrodynamic quantities that arise, and these relations are systematically extended to the two-fluid case. The particular problems of wave radiation and scattering by a submerged sphere in either the upper or lower layer are then solved using multipole expansions.
Description: This is a pre-print. The definitive version: CADBY and LINTON, 2000. Three-dimensional water-wave scattering in two-layer fluids. Journal of Fluid Mechanics, 423: 155-173, is available at: http://jfm-www.damtp.cam.ac.uk/.
URI: https://dspace.lboro.ac.uk/2134/741
Appears in Collections:Pre-prints (Maths)

Files associated with this item:

File Description SizeFormat
00-04.pdf305.33 kBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.